Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 398, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 3, 2011, 5:26 PM EDT for Spencer County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 3, 2011, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Spencer County, KY
The radar
The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 5:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS53 KLMK 032126
SVRLMK
KYC215-032200-
/O.NEW.KLMK.SV.W.0398.110803T2126Z-110803T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR YODER...MOVING SOUTHEAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TAYLORSVILLE...
LITTLE MOUNT...
MOUNT EDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3810 8526 3810 8524 3804 8510 3799 8516
3800 8516 3799 8517 3798 8517 3797 8518
3795 8529 3807 8540 3812 8532
TIME...MOT...LOC 2126Z 312DEG 17KT 3806 8531
WIND...HAIL 60MPH <.50IN
$$
TWF1 follow-up statement
644
WWUS53 KLMK 032146
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT WED AUG 3 2011
KYC215-032200-
/O.CON.KLMK.SV.W.0398.000000T0000Z-110803T2200Z/
SPENCER KY-
546 PM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN SPENCER COUNTY...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM MOUNT EDEN
TO LITTLE MOUNT TO YODER...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN SPENCER COUNTY SOUTH OF LITTLE MOUNT
AND WEST OF MOUNT EDEN AROUND THE EASTERN END OF TAYLORSVILLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LIGHTNING. PEOPLE
OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3804 8510 3799 8516 3800 8516 3799 8517
3797 8518 3795 8527 3796 8529 3806 8536
3809 8532 3809 8528 3810 8525
TIME...MOT...LOC 2145Z 312DEG 17KT 3802 8518 3802 8524
3805 8529
WIND...HAIL 60MPH 0.88IN
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:09 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 3:09 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT WED AUG 3 2011
.SHORT TERM (TONIGHT - THURSDAY NIGHT)...
THE WELL-ADVERTISED COOL FRONT EXTENDS FROM JUST NORTH OF PADUCAH
NORTHEAST TO JUST NORTH OF CINCY. THIS IS EASILY SEEN WITH A LARGE
STRATO-CO DECK LOCATED BEHIND THE FRONT. THIS WILL CONTINUE TO MARCH
TO THE EAST-SOUTHEAST...SHIFTING OUR WINDS TO THE NORTHWEST BEHIND
IT. AHEAD OF THE FRONT OVER THE NEXT FEW HOURS THOUGH...VERY
UNSTABLE CONDITIONS OVER SOUTH-CENTRAL KY COMBINED WITH THE FRONT
COULD LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. THE 12Z NMM-WRF
HAS A GREAT HANDLE ON WHAT OCCURRED EARLIER...AND THAT SHOWS NEARLY
ALL REDEVELOPMENT SOUTH OF THE KY/TN BORDER. WILL KEEP HIGH CHC POPS
IN THE REST OF THE AFTERNOON AND WILL KEEP A THIN SLIVER OF EVEN
LOWER CHC POPS OVER THE FAR SOUTH AFTER 00Z. SHOULD STORMS DEVELOP
OVER OUR SRN CWA...AGAIN THE MAIN THREATS WOULD BE DAMAGING WINDS
FROM WET MICROBURSTS AND EXCESSIVE LIGHTNING/TORRENTIAL RAIN.
ALSO OF NOTE...CANCELED THE SEVERE THUNDERSTORM WATCH FOR THE REST
OF OUR COUNTIES AND ALREADY SENT THE WCN.
CONCERNING TEMPS...WILL CONTINUE THE HEAT ADVISORY OVER THE SWRN CWA
UNTIL 7PM EDT AS HEAT INDICES CURRENTLY RANGE FROM 105 TO EVEN 113
(BWG HIT THE CENTURY MARK THIS AFTERNOON AS AN ACTUAL HIGH TEMP).
THUS...CAUTION IS STILL NECESSARY IF OUTDOORS WITHIN THE ADVISORY
AREA UNTIL SUNDOWN. AND ACTUALLY...HEAT INDICES HAVE SPIKED UP CWA
WIDE AND MAY REACH 105 OR HIGHER FOR AN HOUR OR TWO FROM NOW UNTIL
5PM EDT...SO CAUTION SHOULD BE USED EVERYWHERE.
TONIGHT AND INTO THURSDAY AND THURSDAY NIGHT...SFC HIGH PRESSURE
WILL PUSH INTO THE CWA BEHIND THE FRONT. WITH CLEARING SKIES...WE
COULD SEE SOME RIVER VALLEY FOG ESPECIALLY OVER THE BLUEGRASS WHERE
AMPLE RAINFALL FELL THIS MORNING. DEWPOINTS DO NOT DROP OFF TOO MUCH
BEHIND THIS COOL FRONT SO LOWS SHOULD NOT DROP TOO LOW TONIGHT
EITHER. LOOK FOR LOWS IN THE UPPER 60S AND LOW 70S...MAYBE MID 70S
NEAR THE TN BORDER.
MOSTLY CLEAR SKIES ARE EXPECTED THURSDAY-THURSDAY NIGHT WITH LOWER
DEWPOINTS FILTERING IN/MIXING DOWN BY THRS AFTERNOON. SO ALTHOUGH
HIGHS TOMORROW SHOULD STILL TOP OUT IN THE UPPER 80S TO VERY LOW
90S...IT WILL FEEL MUCH LESS HUMID THAN TODAY. TOMORROW
NIGHT...CLOUDS WILL BEGIN TO FILTER IN FROM THE WEST AS LOWS DROP
INTO THE MID 60S TO LOW 70S.
.LONG TERM (FRIDAY - WEDNESDAY)...
FRIDAY - SUNDAY...
HAVE CONTINUED TO SLOW DOWN THE PRECIP ARRIVAL FOR FRIDAY AS THE
UPPER WAVE AND ASSOCIATED SFC BOUNDARY APPROACH THE REGION. LOOKS
LIKE MOSTLY SECTIONS WEST OF I-65 WILL START TO SEE SHOWERS AND
STORMS DURING THE LATER AFTERNOON HOURS. STORMS WILL PUSH EAST
OVERNIGHT ON FRIDAY REMAINING SCATTERED IN NATURE. SATURDAY WILL BE
OUR BEST CHANCE OF RAIN AS THE SFC BOUNDARY AND UPPER WAVE MOVE
THROUGH THE REGION. MODELS VARY ON STRENGTH OF THIS SYSTEM AND HPC
PREFERRED THE FLATTER SOLN (0Z ECMWF) THIS MORNING. THEREFORE THINK
THAT THERE COULD BE SOME STRONG STORMS WITH HEAVY RAIN...GUSTY
WINDS...AND EXCESSIVE LIGHTNING ESPECIALLY ON SATURDAY.
WE SHOULD SEE A BREAK IN CONVECTION SOME TIME ON LATE SATURDAY
THROUGH SUNDAY BEFORE THE NEXT FRONTAL BOUNDARY MOVES INTO THE
AREA. WILL NEED TO REFINE THAT TIME PERIOD AS MODELS GET A BETTER
HANDLE ON THE SITUATION. FOR NOW WILL LEAVE 20-30% POPS IN PLACE
SAT NIGHT-SUN. THE NEXT FROPA LOOKS TO BE SOME TIME LATE SUN OR
EARLY MONDAY. DEPENDING ON EXACT TIMING OF THIS FROPA...THERE MAY
OR MAY NOT BE GOOD COVERAGE OF STORMS. STILL A LOT OF UNCERTAINTY
WITH THIS SECOND FRONTAL PASSAGE.
MONDAY - WEDNESDAY...
FOR THE BEGINNING OF NEXT WEEK...GENERAL TROUGHING LOOKS TO SET UP
OVER THE EASTERN CONUS BRINGING SOME RELIEF TO THE HEAT! HIGH TEMPS
SHOULD DROP BACK INTO THE MID TO UPPER 80S FOR HIGHS. YET ANOTHER
FRONT AND UPPER LEVEL WAVE LOOKS TO APPROACH THE REGION IN THE
TUES/WED TIME FRAME.
AS FOR THE RECORD OF CONSECUTIVE DAYS ABOVE 90 DEGREES SET IN
2007...LOOKS LIKE WE HAVE A GOOD CHANCE TO TIE THE RECORD WITH HIGHS
AT OR ABOVE 90 FORECAST FOR FRI-SUN (ASSUMING CONVECTION DOESN/T
AFFECT AFTERNOON HIGHS). HOWEVER...WITH TROUGHING SETTING UP FOR
THE BEGINNING OF NEXT WEEK...HIGHS ON MONDAY LOOK TO BE IN THE UPPER
80S.
&&
.AVIATION (18Z TAF ISSUANCE)...
COOL FRONTAL BOUNDARY IS CURRENTLY LOCATED FROM SW MISSOURI TO
WEST-CENTRAL OHIO. A SECONDARY PRE-FRONTAL BOUNDARY CURRENTLY
STRETCHES FROM SOUTH OF LEX WESTWARD TO BETWEEN SDF AND FTK. THIS
PRE-FRONTAL BOUNDARY SHOULD HELP VEER SDF AND LEX WINDS AROUND TO
THE WSW. SOME STRATO-CU IN THE MVFR RANGE COULD FILTER INTO SDF AND
LEX THIS AFTERNOON AS WINDS BECOME GUSTY OUT OF THE NW BUT THINK THE
TREAT FOR SHRA/TSRA HAS ENDED THERE.
BWG WILL STILL HAVE A SHOT AT SHRA/TSRA BEFORE THE FRONT/BOUNDARY
PASSES THROUGH SO WILL HANG ONTO CB/VCTS THERE AFTER 19Z. ANY STORM
OVER BWG WOULD BE CAPABLE OF PRODUCING GUSTY WINDS AND MVFR CIGS/IFR
VSBYS.
TONIGHT...SKIES SHOULD CLEAR AFTER MIDNIGHT WITH PERHAPS BR/LIGHT FG
AT LEX OR BWG POSSIBLE TOWARDS DAWN THURSDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ026-027-061>064-
070>076.
IN...NONE.
&&
SHORT TERM........AL
LONG TERM.........AMS
AVIATION..........ALHazardous weather outlook, Aug 3, 3:35 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 335 PM EDT WED AUG 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 335 PM EDT WED AUG 3 2011 /235 PM CDT WED AUG 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COOL FRONT PASSING THROUGH THE REGION COULD SPARK LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MAINLY ACROSS SOUTH-CENTRAL KENTUCKY. SHOULD THESE FORM...THE STRONGEST CELLS COULD PRODUCE STRONG GUSTY WINDS...EXCESSIVE LIGHTNING AND TORRENTIAL RAINFALL. ALSO FOR THE REST OF THE EVENING HOURS...HOT TEMPERATURES AND INCREASING MOISTURE HAVE COMBINED TO CREATE HEAT INDICES FROM 100 TO NEAR 110 DEGREES...MAINLY ALONG AND WEST OF I-65 AS WELL AS NEAR THE TENNESSEE BORDER. USE EXTREME CAUTION IF YOU MUST BE OUTDOORS THROUGH SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL INCREASE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE AND A PAIR OF FRONTAL BOUNDARIES APPROACH THE REGION. THE BEST CHANCE FOR STORMS LOOKS TO BE LATE FRIDAY INTO SATURDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. ISOLATED TO SCATTERED THUNDERSTORM CHANCES WILL CONTINUE FOR THE FIRST PART OF NEXT WEEK AS MULTIPLE DISTURBANCES TRAVERSE THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUESTED TO REPORT WIND DAMAGE OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE THIS EVENING. AL/AMS
In the hours before
Local storm report, Aug 3, 12:30 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 PM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM TSTM WND DMG 2 W BEREA 37.58N 84.33W
08/03/2011 MADISON KY EMERGENCY MNGR
ONE TREE DOWN.
&&
EVENT NUMBER LMK1101042
ALLocal storm report, Aug 3, 12:32 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1232 PM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 10 NW RICHMOND 37.85N 84.42W
08/03/2011 MADISON KY EMERGENCY MNGR
ONE TREE DOWN.
&&
EVENT NUMBER LMK1101043
ALSpecial weather statement, Aug 3, 3:25 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT WED AUG 3 2011 INZ083-084-089>091-KYZ023>025-028>030-032300- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY... CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE 325 PM EDT WED AUG 3 2011 /225 PM CDT WED AUG 3 2011/ ...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS... TEMPERATURES HAVE CLIMBED INTO THE LOWER AND MID 90S AHEAD OF AN APPROACHING COOL FRONT THIS AFTERNOON. MOISTURE HAS INCREASED SIGNIFICANTLY AHEAD OF THE FRONT AS WELL...AND THIS HAS LED TO HEAT INDICES AROUND 105 DEGREES. HEAT INDEX READINGS THIS HIGH CAN BE DANGEROUS...SO EXTRA CAUTION IS WARRANTED IF YOU HAVE OUTDOOR PLANS THE REST OF THIS AFTERNOON AND EARLY EVENING. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS PREFERABLY INDOORS. SOME RELIEF WILL COME AS HUMIDITY AND TEMPERATURES WILL LOWER SOMEWHAT AS THE COOL FRONT PUSHES SOUTH ACROSS THE AREA LATE THIS AFTERNOON. AL
Local storm report, Aug 3, 3:47 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 5 W PARIS 38.21N 84.35W
08/03/2011 BOURBON KY DEPT OF HIGHWAYS
DELAYED REPORT OF TREES DOWN ON HAWKINS-CUMMINS...
BRENTSVILLE... AND BETHLEHEM ROADS
&&
EVENT NUMBER LMK1101044
LGSpecial weather statement, Aug 3, 4:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT WED AUG 3 2011
INZ090-091-KYZ030-032130-
FLOYD-HARRISON-JEFFERSON-
453 PM EDT WED AUG 3 2011
...STRONG THUNDERSTORM WITH FREQUENT DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASURE RIDGE PARK...AND MOVING
SOUTHEAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PAR...
FAIRDALE...
LOUISVILLE INTERNATIONAL AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
127 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3825 8595 3825 8589 3823 8584 3819 8563
3807 8578 3806 8581 3806 8583 3818 8600
3826 8599
TIME...MOT...LOC 2053Z 307DEG 16KT 3815 8587
EERSpecial weather statement, Aug 3, 5:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT WED AUG 3 2011
KYZ029-030-032145-
BULLITT-JEFFERSON-
520 PM EDT WED AUG 3 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND WIND
GUSTS OF UP TO 30 TO 40 MPH OVER SOUTHWEST JEFFERSON COUNTY KENTUCKY
MOVING INTO BULLITT COUNTY...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY STATION...AND MOVING SOUTHEAST AT 20
MPH TOWARD BULLITT COUNTY.
CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THESE
STORMS.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
PLEASURE RIDGE PAR...
FAIRDALE...
SHEPHERDSVILLE...
BEECH GROVE AND PITTS POINT...
BARDSTOWN JUNCTION AND CLERMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3799 8549 3786 8582 3789 8584 3789 8581
3792 8583 3793 8585 3795 8587 3795 8588
3803 8593 3809 8590 3815 8591 3816 8580
TIME...MOT...LOC 2117Z 329DEG 17KT 3804 8584
TWFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:39 AM EDT | Heat Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 15 more | 16 hr |
| Aug 3, 8:20 AM EDT | Special Weather Statement | LMK | Harrison, Henry, Scott, Trimble | 55 min |
| Aug 3, 8:50 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Franklin, Harrison, Henry, Nicholas and 2 more | 40 min |
| Aug 3, 9:15 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas, Scott | 30 min |
| Aug 3, 9:27 AM EDT | Special Weather Statement | LMK | Woodford | 33 min |
| Aug 3, 9:35 AM EDT | Special Weather Statement | LMK | Franklin, Scott | 25 min |
| Aug 3, 9:45 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Jessamine and 3 more | 45 min |
| Aug 3, 9:55 AM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Scott | 96 min |
| Aug 3, 10:00 AM EDT | Special Weather Statement | LMK | Anderson, Garrard, Madison, Mercer | 30 min |
| Aug 3, 10:13 AM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine, Woodford | 107 min |
| Aug 3, 10:27 AM EDT | Special Weather Statement | LMK | Boyle, Clark, Fayette, Franklin, Garrard, Jessamine and 5 more | 33 min |
| Aug 3, 10:39 AM EDT | Areal Flood Advisory | LMK | Garrard, Jessamine, Madison | 111 min |
| Aug 3, 10:55 AM EDT | Special Weather Statement | LMK | Fayette, Garrard, Jessamine, Lincoln, Madison, Woodford | 50 min |
| Aug 3, 11:30 AM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Aug 3, 4:53 PM EDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Aug 3, 5:20 PM EDT | Special Weather Statement | LMK | Bullitt | 25 min |
| Aug 3, 5:42 PM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.